# SDR 96UAL900688

- Difficulty date: September 6, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N370UA
- Make and model: Boeing 737322
- Aircraft serial: 24539
- Engine: Ge CFM56*
- System (JASC): 4980 · APU Exhaust System
- Part: Duct
- Part number: 65625954
- Condition: Failed
- Location: Apu
- Stage of operation: TX
- Nature of condition: J
- Precautionary procedure: D

## Discrepancy

APU FIRE WARNING LIGHT AND BELL ACTUATED DURING TAXI.  CAPTAIN DID NOT USE FIRE BOTTLES, WARNING INDICATORS DEACTIVATED WITH NO SECONDARIES.  AIRCRAFT RETURNED TO GATE DEPLANED PASSENGERS.  *S/D*  THE APU TAILPIPE WAS REMOVED DUE TO GROSS DISTORTION OF THE INNER LINER.  TAILPIPE WAS INSPECTED ENGINEERING AND FOUND TO BE SEVERELY BUCKLED AND INNER LINER RIVETING HAD FAILED.  THIS CAUSED THE FLOW PATH FOR EXHAUST TO BE REDUCED BY 50 PERCENT AND DISTORTED THE MATING FLANGE.  HOT GAS CAUSED THE FIRE WARNING.
